Heat, Prince William
- When
- August 11, 11:00 AM EST to 6:00 PM EST
- Where
- Prince William forecast zone
- Reported by
- AWOS
Heat indices rose to between 105 and 110 degrees.
A ridge of high pressure and southwesterly flow allowed heat and humidity to build across the region.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A ridge of high pressure and southwesterly flow allowed heat and humidity to build across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 11, 9:17 AM EST, 1 hour 43 minutes earlier.
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1017 AM EDT Wed Aug 11 2021
.SYNOPSIS...
A high pressure will remain in place over the southeast US
through Thursday with continued chances for showers and
thunderstorms each day. A cold front will move into our region
Saturday and stall nearby Sunday into early next week. Tropical
Storm Fred could affect our weather sometime next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Subtropical ridge remains to the south while surface high
pressure remains over the Atlantic. Our area remains in a zonal
flow aloft between the subtropical ridge and upper-level
low/trough over central Canada into the northern Plains.
A south to southwest flow combined with low-level temps progged
to be about 1-3C hotter than yesterday means that more hot and
humid conditions are expected. Max temps will range from the 70s
and 80s along the ridges to the mid and upper 90s across most
other locations (perhaps a little cooler in the Shenandoah
Valley). A Heat Advisory is in effect for the eastern Panhandle
of West Virginia, central MD, northern VA, the Wash, Balt, and
Fredericksburg Metro areas, and southern MD. Heat indices around
100 to 105 degrees are expected across this area. The highest
heat indices around 105 will be near and east of Interstate 95.
The heat and humidity will lead to more instability, with the
highest CAPE expected to be east of a pressure trough that will
set up near the I-81 corridor. Terrain circulation and the
surface trough will be the trigger to initiate convection, then
convection will likely increase in coverage as it moves eastward
into the more unstable environment. Despite weak shear, moderate
to high CAPE combined with steep low-level lapse rates means
that storms will be capable of producing damaging wind gusts.
Isolated large hail is possible to since higher CAPE is progged
to be in the -10 to -20C level. There is also an isolated flash
flood threat given the higher CAPE and pwats close to 2"
(especially east of the Blue Ridge Mountains). However, the
storms should be moving somewhat with around 15 knots of
westerly flow aloft and the cloud layer wind is perpendicular to
the orientation of the surface trough. Therefore, confidence is
not high enough for a flash flood watch at this time.
Convection will wane later this evening with the loss of daytime
heating, and it will turn out warm and humid overnight with
patchy fog. Isolated showers are still possible overnight as the
shortwave passes through.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
The main energy from the upper level low over Canada will
remain to our north on Thursday with a mid level westerly flow
continuing throughout the day. CAMs have mainly dry conditions
for Thursday,but I feel with afternoon temps expected to peak in
the upper 90s with dewpoints in the mid 70s that pulse
thunderstorms can't be ruled out. Although CAPE and low level
lapse rates will be favorable, I believe the lack of forcing
along with a westerly flow will greatly limit the threat for
showers and thunderstorms on Thursday.
The main hazard for Thursday will be the threat for excessive
heat. A continued south to southwesterly flow will continue to
advect in hot and humid conditions. Model 850 temps indicate
that afternoon temps should be a few degrees warmer then today.
I expect afternoon temps to peak in the upper 90s with a few
areas potentially reaching the 100 degree mark. DC may struggle
to hit 100 degrees especially if winds come off the Potomac
River. The combination of high temps in the upper 90s and
dewpoints in the low to mid 70s will lead to heat indices rising
above 105 with the possibility that the heat index could
surpass the 110 degree mark. An Excessive Heat Watch is in
effect for Thursday and decisions on the excessive heat threat
should be made later today.
Another hot and humid day is expected on Friday as high
pressure will remain off the coast of the SE US. A south to
southwesterly flow will continue to advect in hot and moist air
into our region. High heat indices will once again be the main
hazard threat for Friday with heat indices possibly reaching
heat advisory levels. Afternoon temps will likely be similar or
slight cooler then Thursday with slightly cooler dewpoint temps.
Afternoon temps are forecast to peak in the mid to upper 90s
once again.
A cold front will slowly approach from the northwest on Friday.
Ahead of the front, hot humid conditions will produced an
unstable environment which will combine with the approaching
boundary to bring another possible round of strong to severe
thunderstorms. SPC has highlighted a threat area off to the
northwest of our region but I believe the environment will be
unstable enough that SVR storms will be threat especially later
in the day on Friday. High PW's could also lead to storms
capable of producing heavy rainfall and possibly a localized
flood threat.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Cold front slowly sliding into the area on Friday night and
Saturday is the main focus of the beginning of the long term.
Still some timing differences on this front, with the EC holding
it up a bit and allowing Saturday afternoon to be quite stormy.
GFS and GGEM are more progressive, with the front ending up
south of the area before peak heating and preventing another big
convective day, though some limited showers and thunderstorms
would still be possible. For now have sided more with EC and
kept POPs likely on Saturday. This remains a potential severe
and flood risk day, but given guidance uncertainties, will not
up any wording in products compared to what we presently have.
Highs Saturday likely end up a bit cooler than previous days, if
because of the front itself, or because of the showers and
thunderstorms.
Front will not clear the area completely as Canadian high
pressure builds eastward to our north on Sunday and Monday, so
clouds and a few showers may linger, especially across central
Virginia. Temperatures will certainly be cooler by then, with
80s for highs. Risk of severe weather or flooding will remain
low, however, as we will generally be on the stable side of the
front.
By Tuesday and beyond, eyes turn towards Tropical Storm Fred.
While it is unlikely to affect our region with tropical storm
conditions, it could bring concentrated rainfall to our region
at some point. However, uncertainty is quite high at this point.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
VFR conditions along with winds generally out of the south are
expected for the majority of the period through Friday. Periods
of subVFR conditions will be possible this afternoon along with
strong wind gusts due to thunderstorms. The best chance for
storms will be between 18 and 23z from west to east. High heat
will be a threat at all terminals through Friday with heat
indices likely reaching the 105 mark especially over the airport
tarmac. Another chance for brief subVFR conditions will occur
on Friday due to thunderstorms with terminals west of the I-95
corridor at the highest risk.
Intervals of sub-VFR look more likely Saturday as a cold front
stalls nearby, resulting in several rounds of showers and
possibly thunderstorms. The risk of showers and thunderstorms
will decline Sunday as the front settles a bit further south,
but sub-VFR intervals may continue due to low clouds.
&&
.MARINE...
Southerly channeling winds may lead to periods of SCA level
winds through Friday. Thunderstorms today may require Special
Marine Warnings over marine areas. Small Craft Advisories may
be needed through the end of this week.
A cold front will stall nearby over the weekend. This should
result in a diminished pressure gradient, leading to a
relaxation of the southerly channeling and a lowered risk of SCA
conditions. However, thunderstorms with gusty winds requiring
Special Marine Warnings will remain a threat, especially
Saturday.
&&
.TIDES/COASTAL FLOODING...
Southerly channeling will continue for the next few days, but
anomalies have leveled off, so right now it appears tide levels
will stay just below minor thresholds at all sites. Confidence
is not high on this, however, so will continue to monitor
closely.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Heat Advisory until 8 PM EDT this evening for DCZ001.
Excessive Heat Watch from Thursday afternoon through Thursday
evening for DCZ001.
MD...Heat Advisory until 8 PM EDT this evening for MDZ003>006-008-
011-013-014-016>018-503>508.
Excessive Heat Watch from Thursday afternoon through Thursday
evening for MDZ003>006-008-011-013-014-016>018-503>508.
VA...Heat Advisory until 8 PM EDT this evening for VAZ031-052>057-
501-502-505-506.
Excessive Heat Watch from Thursday afternoon through Thursday
evening for VAZ031-052>057-501-502-505-506.
WV...Heat Advisory until 8 PM EDT this evening for WVZ051>053.
Excessive Heat Watch from Thursday afternoon through Thursday
evening for WVZ051>053.
MARINE...None.
&&
SYNOPSIS...RCM/JMG
NEAR TERM...BJL/JMG
SHORT TERM...JMG
LONG TERM...RCM
AVIATION...BJL/RCM/JMG
MARINE...BJL/RCM/JMG
TIDES/COASTAL FLOODING...RCMHazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 755 AM EDT Wed Aug 11 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-121000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 755 AM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Today and Tonight Isolated severe thunderstorms capable of producing damaging winds, large hail, and isolated instances of flash flooding are possible this afternoon and evening. A Heat Advisory is in effect from noon until 8 PM for the outlook area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An Excessive Heat Watch is in effect for Thursday afternoon and early evening for the outlook area. Heat index values of 100 to 109 degrees are likely during the afternoon and early evening hours Friday. Isolated severe storms along with isolated instances of flash flooding are possible during the afternoon and evening hours Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-121000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 755 AM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Today and Tonight Isolated severe thunderstorms capable of producing damaging winds, large hail, and isolated instances of flash flooding are possible this afternoon and evening. A Heat Advisory has been issued for noon to 8 PM today for much of northern to central Maryland, as well as areas of northern Virginia and the far eastern West Virginia panhandle. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An Excessive Heat Watch is in effect for Thursday afternoon and early evening for the same locations. Heat index values of 100 to 107 likely during the afternoon and early evening hours Friday. Isolated severe storms along with isolated instances of flash flooding are possible during the afternoon and evening hours Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. MDZ001-501-502-VAZ503-504-WVZ501>506-121000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 755 AM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Today and Tonight Isolated severe thunderstorms capable of producing damaging winds, large hail, and isolated instances of flash flooding are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated severe storms along with isolated instances of flash flooding are possible during the afternoon and evening hours Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
730 AM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG 2 N FIVE FORKS 38.67N 78.17W
08/10/2021 RAPPAHANNOCK VA EMERGENCY MNGR
LARGE TREE LIMBS BLOWN DOWN BETWEEN SPERRYVILLE AND
WASHINGTON.
0252 PM TSTM WND DMG 2 NE CHARLOTTESVILLE 38.05N 78.46W
08/10/2021 ALBEMARLE VA FIRE DEPT/RESCUE
A TREE BLEW DOWN ONTO POWER LINES NEAR THE INTERSECTION
OF PEN PARK LANE AND LOCHLYN HILL LANE.
0319 PM TSTM WND DMG 3 W WOODRIDGE 37.90N 78.48W
08/10/2021 ALBEMARLE VA FIRE DEPT/RESCUE
TREE DOWN NEAR THE INTERSECTION OF SECRETARYS ROAD AND
BLENHEIM RIDGE ROAD
0343 PM TSTM WND DMG 2 WNW GORDONSVILLE 38.15N 78.22W
08/10/2021 ORANGE VA EMERGENCY MNGR
LARGE TREE DOWN ON THE 19000 BLOCK OF LOVERS LANE
0434 PM TSTM WND DMG 1 ENE SUMMIT POINT 39.25N 77.94W
08/10/2021 JEFFERSON WV 911 CALL CENTER
A TREE BLEW DOWN IN THE 3900 BLOCK OF CR-13 SUMMIT
POINT ROAD.
0439 PM TSTM WND DMG 2 WNW BULL RUN 38.80N 77.56W
08/10/2021 PRINCE WILLIAM VA EMERGENCY MNGR
4 TREES DOWN ALONG PAIGELAND ROAD JUST NORTH OF I-66.
0439 PM TSTM WND DMG CHARLES TOWN 39.29N 77.86W
08/10/2021 JEFFERSON WV 911 CALL CENTER
A TREE BLEW DOWN IN THE 400 BLOCK OF SOUTH WEST STREET.
0440 PM TSTM WND DMG 3 S DAWSONVILLE 39.08N 77.34W
08/10/2021 MONTGOMERY MD EMERGENCY MNGR
WIRES DOWN NEAR THE INTERSECTION OF MONTEVIDEO ROAD AND
RIVER ROAD.
0445 PM TSTM WND DMG 1 N BLOOMERY 39.28N 77.82W
08/10/2021 JEFFERSON WV TRAINED SPOTTER
TREE DOWN ON CATTAIL RUN ROAD NEAR FLEETWOOD LANE.
0452 PM TSTM WND DMG 1 NW NORTH POTOMAC 39.11N 77.27W
08/10/2021 MONTGOMERY MD EMERGENCY MNGR
WIRES DOWN NEAR THE INTERSECTION OF JONES LANE AND
QUAIL RUN DRIVE. A TREE BLEW DOWN ONTO WIRES IN THE
12900 BLOCK OF RIFFLE FORD COURT.
0500 PM TSTM WND DMG 3 S LOVETTSVILLE 39.23N 77.65W
08/10/2021 LOUDOUN VA DEPT OF HIGHWAYS
A TREE BLEW DOWN NEAR THE INTERSECTION OF VA-692
RICKARD ROAD AND VA-691 BOLINGTON ROAD.
0500 PM TSTM WND DMG 2 NE ETLAN 38.55N 78.24W
08/10/2021 RAPPAHANNOCK VA 911 CALL CENTER
ABOUT A DOZEN TREES BLEW DOWN ALONG VA-231 F T VALLEY
ROAD AND NETHERS ROAD.
0501 PM TSTM WND DMG BUFFALO SPRINGS 37.61N 78.86W
08/10/2021 NELSON VA FIRE DEPT/RESCUE
GLADESTONE FIRE DEPARTMENT REPORTED NUMEROUS TREES DOWN
TO THE NORTH OF THE JAMES RIVER.
0503 PM TSTM WND DMG 1 WNW ROSEMONT 39.34N 77.64W
08/10/2021 FREDERICK MD DEPT OF HIGHWAYS
A TREE BLEW DOWN ON US-340 NEAR MD-17. A TREE BLEW DOWN
ON MD-17 AT LEES ROAD. A TREE BLEW DOWN ON US-15 NEAR
MILE MARKER 7.
0504 PM TSTM WND DMG 2 NW HACKLEYS CROSSROAD 38.75N 78.06W
08/10/2021 RAPPAHANNOCK VA 911 CALL CENTER
SEVERAL TREES BLEW DOWN ALONG GRIMSLEY ROAD.
0510 PM TSTM WND DMG 1 E ALLENS CREEK 37.55N 78.85W
08/10/2021 NELSON VA FIRE DEPT/RESCUE
NUMEROUS TREES WERE BLOWN DOWN IN AND AROUND GLADSTONE.
0515 PM LIGHTNING 2 SSW GERMANTOWN 39.15N 77.27W
08/10/2021 MONTGOMERY MD FIRE DEPT/RESCUE
LIGHTNING STRUCK AN APARTMENT BUILDING CAUSING A FIRE
IN THE ATTACK.
0515 PM TSTM WND DMG 3 WSW OLNEY 39.14N 77.13W
08/10/2021 MONTGOMERY MD DEPT OF HIGHWAYS
A TREE BLEW DOWN ON MD-200 NEAR THE MILL RUN OVERPASS.
0515 PM TSTM WND DMG 2 NW CLARKSBURG 39.26N 77.30W
08/10/2021 MONTGOMERY MD EMERGENCY MNGR
WIRES BLEW DOWN IN THE 24600 BLOCK OF MD-355 FREDERICK
ROAD.
0520 PM TSTM WND DMG 2 NE FAIRFAX 38.87N 77.27W
08/10/2021 FAIRFAX VA EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF BLAKE LANE AND US-29
0525 PM TSTM WND DMG ARLINGTON 38.88N 77.10W
08/10/2021 ARLINGTON VA 911 CALL CENTER
NUMEROUS REPORTS OF SCATTERED TREES BLOWN DOWN ACROSS
ARLINGTON.
0529 PM TSTM WND DMG 1 SE TYSONS CORNER 38.91N 77.21W
08/10/2021 FAIRFAX VA BROADCAST MEDIA
DOWNED WIRES ON VA-7 BETWEEN I-495 AND I-66, BLOCKING
ALL LANES
0529 PM TSTM WND DMG 1 W MERRIFIELD 38.87N 77.26W
08/10/2021 FAIRFAX VA BROADCAST MEDIA
DOWNED WIRES ON US-29 NEAR ELLENWOOD DRIVE AND HUNTER
ROAD
0529 PM TSTM WND DMG 2 S MCLEAN 38.91N 77.18W
08/10/2021 FAIRFAX VA EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF WESTMORELAND STREET
AND POOLE LANE
0529 PM TSTM WND DMG 1 S MCLEAN 38.93N 77.18W
08/10/2021 FAIRFAX VA EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF SIMMONS DRIVE AND
OLD CHESTERBROOK ROAD
0529 PM TSTM WND DMG 4 NE UPPERVILLE 39.04N 77.84W
08/10/2021 LOUDOUN VA EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF NEWSTEAD LANE AND
GREENGARDEN ROAD
0529 PM HAIL UPPERVILLE 38.99N 77.89W
08/10/2021 M1.75 INCH FAUQUIER VA EMERGENCY MNGR
GOLF BALL SIZED HAIL REPORTED IN UPPERVILLE, VA. TIME
ESTIMATED BY RADAR SIGNATURE.
0530 PM TSTM WND DMG 2 WSW RIVERCREST 38.92N 77.15W
08/10/2021 FAIRFAX VA DEPT OF HIGHWAYS
TREES BLEW DOWN NEAR THE INTERSECTION OF VERMONT AVENUE
AND VALLEY WOOD ROAD.
0534 PM TSTM WND DMG UPPERVILLE 39.00N 77.89W
08/10/2021 FAUQUIER VA EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN IN AND AROUND THE
CITY OF UPPERVILLE OFF ROUTE 50 NEAR TRAPPE ROAD.
0535 PM MARINE TSTM WIND REAGAN NATIONAL ARPT 38.85N 77.03W
08/10/2021 M43 MPH ARLINGTON VA ASOS
0535 PM TSTM WND DMG 1 E RIVERCREST 38.92N 77.10W
08/10/2021 DISTRICT OF COLUMB DC BROADCAST MEDIA
A TREE BLEW DOWN ON CANAL ROAD NORTHWEST NEAR
FLETCHER'S BOATHOUSE.
0537 PM TSTM WND DMG 1 ENE RAVENSWORTH 38.81N 77.20W
08/10/2021 FAIRFAX VA BROADCAST MEDIA
A TREE BLEW DOWN ON BRADDOCK ROAD NEAR HEMING AVENUE.
0538 PM TSTM WND DMG 1 SE MCLEAN 38.92N 77.16W
08/10/2021 FAIRFAX VA BROADCAST MEDIA
TREE DOWN NEAR THE INTERSECTION OF OLD DOMINION DRIVE
AND LINWAY TERRACE
0539 PM TSTM WND DMG 1 WNW CLARKSBURG 39.25N 77.30W
08/10/2021 MONTGOMERY MD DEPT OF HIGHWAYS
TREES BLEW DOWN ON I-270 NEAR COMUS ROAD.
0540 PM TSTM WND DMG WASHINGTON 38.91N 77.02W
08/10/2021 DISTRICT OF COLUMB DC 911 CALL CENTER
THERE WERE ABOUT TWO DOZEN CALLS FOR TREES AND WIRES
DOWN THROUGHOUT DC.
0542 PM TSTM WND DMG 1 ESE GREEN VALLEY 39.34N 77.23W
08/10/2021 FREDERICK MD DEPT OF HIGHWAYS
A TREE BLEW DOWN ON MD-80 FINGERBOARD ROAD NEAR
BARTHOLOWS ROAD.
0543 PM TSTM WND DMG 1 NNW FRANCONIA 38.78N 77.16W
08/10/2021 FAIRFAX VA TRAINED SPOTTER
A LARGE TREE BLEW DOWN BLOCKING THE ROADWAY NEAR THE
INTERSECTION OF WILLS STREET AND FLEET DRIVE.
0543 PM TSTM WND DMG 1 N MIDDLEBURG 38.99N 77.74W
08/10/2021 LOUDOUN VA EMERGENCY MNGR
3 TREES DOWN ON THE 22000 BLOCK OF FOXCROFT ROAD
0543 PM TSTM WND DMG 1 ENE ADAMS MORGAN 38.92N 77.03W
08/10/2021 DISTRICT OF COLUMB DC DEPT OF HIGHWAYS
TREE DOWN ON 14TH STREET NW IN DC. TIME ESTIMATED BY
RADAR.
0548 PM TSTM WND DMG 2 SW GLEEDSVILLE 39.03N 77.63W
08/10/2021 LOUDOUN VA PUBLIC
TREES AND BRANCHES DOWN ALONG LIME KILN ROAD.
0555 PM TSTM WND DMG 1 NNW FRANCONIA 38.77N 77.15W
08/10/2021 FAIRFAX VA DEPT OF HIGHWAYS
SEVERAL TREES AND BRANCHES BLEW DOWN IN THE SPRINGFIELD
AND FRANCONIA AREA.
0556 PM TSTM WND GST 2 N GERMANTOWN 39.20N 77.26W
08/10/2021 M66 MPH MONTGOMERY MD MESONET
0605 PM TSTM WND DMG 1 S WAGNERS MILL 39.55N 77.06W
08/10/2021 CARROLL MD 911 CALL CENTER
MULTIPLE TREES BLEW DOWN NEAR THE INTERSECTION OF MD-31
NEW WINDSOR ROAD AND MEDFORD ROAD. NUMEROUS TREES DOWN
NEAR THE INTERSECTION OF ADAMS MILL ROAD AND BELL ROAD.
0610 PM MARINE TSTM WIND REAGAN NATIONAL ARPT 38.85N 77.03W
08/10/2021 M45 MPH ARLINGTON VA ASOS
0610 PM TSTM WND DMG 1 ENE WAGNERS MILL 39.57N 77.03W
08/10/2021 CARROLL MD TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS SNAPPED AND A SHUTTER BLOWN
OFF A HOUSE.
0615 PM TSTM WND DMG FALLS CHURCH 38.88N 77.17W
08/10/2021 CITY OF FALLS CHUR VA 911 CALL CENTER
THERE WERE OVER A DOZEN TREES AND WIRES BLOWN DOWN
THROUGHOUT THE CITY OF FALLS CHURCH.
0615 PM TSTM WND DMG WESTMINSTER 39.58N 77.01W
08/10/2021 CARROLL MD 911 CALL CENTER
MULTIPLE TREES AND WIRES BLEW DOWN IN THE 400 BLOCK OF
UNIONTOWN ROAD.
0630 PM TSTM WND DMG 1 ENE PIKESVILLE 39.40N 76.69W
08/10/2021 BALTIMORE MD DEPT OF HIGHWAYS
TREES DOWN ON I-695 BALTIMORE BELTWAY INNER LOOP AT
EXIT 22/GREENSPRING AVENUE. OVER HALF A DOZEN OTHER
REPORTS OF TREES DOWN BETWEEN TOWSON AND PIKESVILLE.
0650 PM MARINE TSTM WIND 1 W BALTIMORE INNER HAR 39.28N 76.62W
08/10/2021 M41 MPH BALTIMORE CITY MD MESONET
0650 PM MARINE TSTM WIND 1 S BALTIMORE 39.28N 76.61W
08/10/2021 M40 MPH BALTIMORE CITY MD MESONET
0652 PM TSTM WND DMG 5 SSW RIVA 38.88N 76.63W
08/10/2021 ANNE ARUNDEL MD 911 CALL CENTER
MULTIPLE TREES BLEW DOWN NEAR THE INTERSECTION OF
HARWOOD ROAD AND LANKFORD ROAD.
0653 PM LIGHTNING 2 WSW GAITHERSBURG 39.13N 77.25W
08/10/2021 MONTGOMERY MD FIRE DEPT/RESCUE
LIGHTNING STRUCK A TREE WHICH FELL ONTO A HOUSE IN THE
16500 BLOCK OF SIOUX LANE.
0702 PM MARINE TSTM WIND 4 S MIDDLE RIVER 39.25N 76.37W
08/10/2021 E39 MPH ANZ531 MD BUOY
0707 PM MARINE TSTM WIND 4 S MIDDLE RIVER 39.25N 76.37W
08/10/2021 M46 MPH ANZ531 MD BUOY
0707 PM LIGHTNING 2 W NORTH POTOMAC 39.10N 77.28W
08/10/2021 MONTGOMERY MD FIRE DEPT/RESCUE
LIGHTNING STRUCK A HOUSE CAUSING A FIRE IN THE 15100
BLOCK OF ROLLINGMEAD DRIVE.
0710 PM MARINE TSTM WIND 1 ESE MAYO 38.88N 76.48W
08/10/2021 E39 MPH ANZ532 MD BUOY
0710 PM MARINE TSTM WIND 1 ESE MAYO 38.88N 76.48W
08/10/2021 E39 MPH ANZ532 MD MESONET
0733 PM MARINE TSTM WIND 7 SE ABERDEEN PROVING G 39.40N 76.04W
08/10/2021 M46 MPH ANZ530 MD BUOY
0830 PM MARINE TSTM WIND 5 E DARES BEACH 38.56N 76.41W
08/10/2021 M49 MPH ANZ533 MD BUOY
&&
EVENT NUMBER LWX2105164 LWX2105111 LWX2105112 LWX2105114 LWX2105115
LWX2105113 LWX2105116 LWX2105156 LWX2105137 LWX2105157 LWX2105118
LWX2105165 LWX2105169 LWX2105117 LWX2105166 LWX2105162 LWX2105119
LWX2105141 LWX2105158 LWX2105131 LWX2105124 LWX2105122 LWX2105123
LWX2105130 LWX2105133 LWX2105138 LWX2105151 LWX2105127 LWX2105126
LWX2105120 LWX2105121 LWX2105125 LWX2105135 LWX2105129 LWX2105142
LWX2105132 LWX2105136 LWX2105140 LWX2105143 LWX2105167 LWX2105168
LWX2105128 LWX2105150 LWX2105134 LWX2105147 LWX2105139 LWX2105152
LWX2105161 LWX2105149 LWX2105154 LWX2105170 LWX2105160 LWX2105146
LWX2105148 LWX2105159 LWX2105153 LWX2105155 LWX2105163 LWX2105171
BJLThe national radar mosaic for the moment the first event began.
9 heat. Local standard time, as filed.
Heat indices rose to between 105 and 110 degrees.
Heat indices rose to between 105 and 110 degrees.
Heat indices rose to between 105 and 110 degrees.
Heat indices rose to between 105 and 110 degrees.
Heat indices rose to between 105 and 110 degrees.
Heat indices rose to between 105 and 110 degrees.
Heat indices rose to between 105 and 110 degrees.
Heat indices rose to between 105 and 110 degrees.
Heat indices rose to between 105 and 110 degrees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2021Every state in 2021This day in weather historyWarnings in Virginia, August 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 983747, 983748, 983749, 983750, 983751, 983752, 983753, 983754, 983755.